MAUDE Adverse Event Report: KYOCERA MEDICAL TECHNOLOGIES, INC. KYOCERA MEDICAL TECHNOLOGIES, INC; TESERA SCREW, SELF DRILLING 4.0 X 12 MM

KYOCERA MEDICAL TECHNOLOGIES, INC. KYOCERA MEDICAL TECHNOLOGIES, INC; TESERA SCREW, SELF DRILLING 4.0 X 12 MM
Catalog Number 1050-140-012
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, an expired implant was inadvertently implanted into a patient on (b)(6) 2023, in australia.There has been no reported patient injury/infection to date.No revision surgery was reported.The expiration date is located on multiple layers of the packaging.This event is confirmed as a user related error with no malfunction of the device.A review of manufacturing records confirms the product was manufactured to specification and there is no indication of product quality issues with respect to design, manufacturing, or labeling.The product remains implanted in the patient and will not be revised/returned.This issue was added to an internal capa to address expired or expiring inventory consigned with independent sales representatives.Since this product was implanted, kmti located 10 packaged implants from a similar lot that has the same packaging configuration and that had expired on 01/20/2022.The packaging on these 10 implants was tested at pro-tech design and mfg (santa fe springs, ca) to assess whether the packages had retained sufficient package seal strength (n=10) and packaging seal integrity (bubble emission, n=10) test results were acceptable for both tests (test name job 31130-01 and tr-23-045-01).The testing showed expired implants most likely retained sufficient seal strength and seal integrity after being expired for more than 20 months.Should additional information be provided by the healthcare provider, a supplemental mdr will be submitted.
 
Event or Problem Description
An expired implant was used in surgery on (b)(6) 2023.The implant expired on september 6,2023.

Brand Name
KYOCERA MEDICAL TECHNOLOGIES, INC
Common Device Name
TESERA SCREW, SELF DRILLING 4.0 X 12 MM
Manufacturer (Section D)
KYOCERA MEDICAL TECHNOLOGIES, INC.
1200 california st
suite 210
redlands 92374
Manufacturer (Section G)
KYOCERA MEDICAL TECHNOLOGIES, INC.
1200 california street
suite 210
redlands 92374
Manufacturer Contact
anthony debenedictis
1200 california st
suite 210
redlands 92374
9095572360
MDR Report Key19056126
Report Number3015398319-2024-00001
Device Sequence Number6677063
Product Code OVE
UDI-Device Identifier00841523117949
UDI-Public00841523117949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153250
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2023
Device Catalogue Number1050-140-012
Device Lot Number11386-3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale